Am I unique?

Hi just wondering if anybody has had my kind of side effect after injecting methotrexate. About an hour after injecting the nerves throughout my body started to tingle and twinkle, but not in a pleasant way. After a couple of hours my muscles would start to twitch. This happened mildly at first but lately I found the day after injecting my mind and body in such a fog, not unlike a hang over, until my last dose when I could not feel the ends of my fingers and the bottom of my feet until lunch time next day. I have since stopped taking the medication as I was informed it was my choice to do so. The RA Nurse after consulting with my Rheumatologist said there was no alternative medication for me and that to wait and see what happens. This had been happening over an eighteen month period. At present my joints are beginning to swell and are painful, this is just three weeks since my last dose. I am wondering what comes next! I am interested if this has happened to others or am I as 'unique' as I have been made to feel?

4 Replies

oldestnewest
  • It seems ridiculous to say "there is no alternative medication" - have you really tried all the DMARDs? Have a look on the NRAS website on the treatment page and see what YOU think!

  • I'm on MXT injections

    I find it's painful following my injection but also feel wierd for a couple of hours. I have the brain fog and nausea from 1-3 days depending on how tired I am.

    I don't get any twinkle or tingle sensation but I suppose everyone is different.

  • Hello sap, yes you are unique. We all are. I'd recommend you give the NRAS help line a call. They are very knowledgeable and understanding. Maybe once you have more information about alternatives, document them and show them to the nurse and the rheumatologist. All the very best.

  • I'm astounded your rheumatolgy team are saying there is no alternative. I've failed on three dmards so far including methotrexate and they keep on telling me not to worry because there were loads of drugs they could try and I just needed to find the one that suited me.

You may also like...